Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Should Envas be taken for high blood pressure?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 1256 Questions
Hi Few days back ,have asked you that my b.p is on a higher side . So got it checked after every 2-3 days - readings were - 116/86 , 130/90 , 122/86 so now please advice , should i start the B.P medicne for some time ... Docter adviced me envas 0.5 . Should I take ? or should I wait for some more time ? Docter said take it for one month nd leave it then ? Would request you to please advice ? Is 130 /90 B.p is also high ??
Posted Sun, 16 Mar 2014 in Hypertension and Heart Disease
Answered by Dr. Sukhvinder Singh 1 hour later
Brief Answer: No need of medication as yet. Detailed Answer: Dear Ma'm All your readings are in pre-hypertension range but do not fall in definition of hypertension (high Blood pressure). Hence no medication is required if you are not already on any medication and you do not have any cardiovascular disease as yet. Any blood pressure more than 115/75 mm Hg increases chances of future adverse events as compared to this baseline. However it only warrants life style modifications till level of 140/90 mm Hg. Life style modification include avoiding alcohol (or restricting it to one unit per day), cessation of smoking, daily exercise, moderation of salt intake, meditation/ relaxation techniques, keeping body mass index to less than 25 and a diet rich in cereals, legumes, nuts , fibers but avoiding saturated fats. I am sorry I could not locate any conversation with this ID. You can attach a copy it as an attachment on this page. Hope this helps. Feel free to discuss further. Sincerely Sukhvinder
Above answer was peer-reviewed by
Follow-up: Should Envas be taken for high blood pressure? 16 hours later
hi Have attached my reports . Go thru & please advice .MyCholestrol is bit on a higher side so should I take any cholestrol medicne?Any reason that v could detect that y it is going on higher side ? Is it anxiety ? I feel palpitations as well at times ..then sensation nd heavyness -left arm ans leg . Also having headace . when docter adviced i took envas 0.5 , since then taking daily ...should I stop ?
Answered by Dr. Sukhvinder Singh 1 hour later
Brief Answer: please see details Detailed Answer: Respected Ma'm 1. To best of my knowledge envas (enalapril) comes as 5 mg not 0.5 mg. 2. In your first question you asked that should I take Envas or wait. That means you are currently not on envas. That's how I interpret it and answered accordingly. If you are already on ENVAS then you must wait and withdrawing it will be a joint effort by you and you physician. It can not be done overnight on internet consultations. Even if your BP is normal today, it is because of drug therapy, hence it will take time and consideration before it can be stopped. If 130/90 mmHg was your highest blood pressure ever, then you must take a second opinion because I would not start drugs at this level in my patients. 3. For your Cholesterol problem, I need few details. Are you diabetic ? If you ever had any cardiovascular problem like heart pain, stroke etc? If answer to both is no, you do not require medicines for cholesterol but need some life style modifications like optimization of weight (Body mass index 23-24), daily exercise, avoid sweets and fried food. Hope this clarifies some issues. Feel free to discuss. Sincerely Sukhvinder
Above answer was peer-reviewed by
Follow-up: Should Envas be taken for high blood pressure? 13 minutes later
have u seen my reports ? i am not diabetic nd nvr had ny cardio prblem .
Answered by Dr. Sukhvinder Singh 28 minutes later
Brief Answer: Brief answer Detailed Answer: Dear Ma'm I have Checked your reports but reports can be "ON medication" so clarified it. You do not need any medication for cholesterol issue. You only require life style modifications as suggested in last answer. You can consult a dietitian for cholesterol lowering diet. sincerely Sukhvinder
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor